Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Reno, NV

April 30, 2007Plumas County, California

NWS Reno, NV issued this flash flood warning at Apr 30, 2007, 5:11 PM PDT for Plumas County, California. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2007, 5:11 PM PDT (00:11 UTC)
Expired
Apr 30, 2007, 7:00 PM PDT
In force
109 min
Issued by
NWS Reno, NV
Area
Whole counties

County Plumas County, CA

The radar

The Beale AFB radar (KBBX), 88 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4775 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KREV 010011 CCA
FFWREV
CAC063-010200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
501 PM PDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN AND SOUTHWESTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA...  
  THIS INCLUDES THE CITIES OF...PLUMAS EUREKA STATE PARK...          
  BLAIRSDEN...GRAEAGLE...

* UNTIL 700 PM PDT

* AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  VERY SLOW MOVING THUNDERSTORM NEAR GRAEAGLE...WITH ADDITIONAL SLOW 
  MOVING STORMS NORTH TO NEAR GENESEE. RADAR INDICATED THAT SINCE 4  
  PM PDT JUST OVER ONE INCH OF RAIN HAS FALLEN FROM THESE STORMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE       
  DAVIS...JOHNSVILLE AND GENESEE...ALONG WITH STATE ROUTES 89 AND 70.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE POSSIBLE 
IN SOUTHERN AND SOUTHWESTERN PARTS OF PLUMAS COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3969 12069 3972 12032 3991 12049 4007 12081

$$
CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:10 PM PDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 30, 3:10 PM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
310 PM PDT MON APR 30 2007

.SHORT TERM...
UPPER RIDGE HAS PUSHED EAST OF THE AREA AND THIS WILL ALLOW FOR
AN INCREASING SOUTHWEST FLOW OVER THE REGION THROUGH WEDNESDAY AS
A PACIFIC TROUGH NEARS THE WEST COAST. THIN CIRRUS WILL SPREAD
OVER THE AREA THIS EVENING AND TONIGHT.

BIGGEST IMPACT OF THE INCOMING STORM WILL BE THE WINDS AS THERMAL
AND PRESSURE GRADIENTS INCREASE OVER THE NEXT 48 HOURS. STRONGEST
WINDS TOMORROW AND WEDNESDAY WILL BE DURING THE AFTERNOON AND
EVENING HOURS WITH GUSTS PEAKING OUT AT 40 TO 45 MPH ALONG THE
EASTERN SIERRA SLOPES AND FAR WESTERN NEVADA. THE USUAL WIND
PRONE AREAS COULD SEE GUSTS NEAR 50 MPH. WINDS ON WEDNESDAY COULD
BE A BIT HIGHER THAN CURRENTLY FORECAST AS THERE IS A COLD FRONT
SET TO PUSH THROUGH THE REGION. HAVE ISSUED A LAKE WIND ADVISORY
FOR TAHOE AND PYRAMID FOR TOMORROW AND WILL LIKELY NEED TO BE
EXTENDED THROUGH WEDNESDAY EVENING.

PRECIPITATION CHANCES WILL START TUESDAY NIGHT FOR THE NORTHERN
SIERRA...THEN SPREAD SOUTH AND EAST ON WEDNESDAY AS THE TROUGH AND
COLD FRONT PUSH THROUGH THE AREA. MODELS FORECAST SOME WEAK
INSTABILITY ALONG THE FRONT THAT COULD PRODUCE A THUNDERSTORM OR
TWO. DECIDED TO LEAVE THUNDERSTORMS OUT OF THE FORECAST FOR
NOW...AS I THINK THE CHANCE IS LESS THAN 10 PERCENT. PRECIPITATION
AMOUNTS FOR THE SIERRA SHOULD BE LESS THAN 0.50 INCHES...WHICH
IS STILL ENOUGH FOR A FEW INCHES OF SNOW ABOVE 5500-6000 FEET.
ACCUMULATIONS ON ROADS...EXCEPT BRIDGES AND OVERPASSES...WILL BE
SLUSHY. VALLEY TEMPERATURES WILL DROP INTO THE MID 50S TO LOWER
60S...WITH THE SIERRA IN 40S.

SNOW LEVELS WILL CONTINUE TO DROP WEDNESDAY NIGHT AND MAY EVEN
LOWER DOWN TO 4000-4500 FEET AS COLD AIR MOVES OVER THE REGION.
THURSDAY WILL BE COOL AND SHOWERY WITH THE COLD CYCLONIC FLOW
ALOFT. A SECOND INSIDE SLIDER TYPE SYSTEM WILL REACH THE NORTHERN
SIERRA THURSDAY NIGHT. RIGHT NOW THE GFS SHOWS THIS SYSTEM HAS THE
POTENTIAL TO BE WETTER THAN THE FIRST...WITH SNOW LEVELS BELOW
5500 FEET NORTH AND BELOW 6500 FEET SOUTH. BRONG

.LONG TERM...FRIDAY THROUGH MONDAY...
THE GFS AND MOST OF ITS ENSEMBLES HAVE FINALLY GOTTEN ON BOARD WITH
THE CONSISTENT ECMWF SOLUTION...SO CONFIDENCE HAS RISEN CONSIDERABLY
FROM PREVIOUS DAYS. A COLD SYSTEM WILL AFFECT THE REGION FRIDAY WITH
PRECIPITATION AND MUCH BELOW NORMAL TEMPERATURES. SEE THE NEXT
PARAGRAPH FOR A FEW MORE DETAILS. WARMER BUT STILL BELOW NORMAL
TEMPERATURES ARE EXPECTED SATURDAY WITH COOL NORTHERLY FLOW
DEVELOPING. SUNDAY AND MONDAY...A RIDGE WILL BUILD BACK OVER THE
REGION FOR CONTINUED WARMING TO AROUND NORMAL BY EARLY NEXT WEEK.

FRIDAYS COLD UPPER LOW OF THE INSIDE SLIDER VARIETY IS CURRENTLY
PROGGED BY BOTH THE GFS AND ECMWF TO TRACK RIGHT OVER THE WESTERN
GREAT BASIN...FOR A POSSIBLE DEFORMATION BAND OF MOSTLY SNOW (WITH
MIXED RAIN AND SNOW POSSIBLE FOR THE LOWEST ELEVATIONS) SOMEWHERE
OVER WESTERN NEVADA AND IN THE SIERRA. OF COURSE I SAY SOMEWHERE FOR
A REASON...AS WHERE EXACTLY A PRECIP BAND MIGHT DEVELOP IS WAY TOO
FINE SCALE TO DETERMINE THIS FAR OUT. THEREFORE...I WENT WITH GOOD
CHANCE POPS FOR THE SIERRA AND FAR WESTERN NEVADA FOR NOW UNTIL
DETAILS EMERGE.

AS FAR AS A STAB AT THE IMPACTS OF ANY SNOW FRIDAY...GIVEN THE WARM
ROAD TEMPERATURES THIS FAR INTO SPRING...IT WOULD TAKE PERSISTENT
HEAVY SNOW TO PRODUCE MORE THAN WET CONDITIONS ON LOWER ELEVATION
ROADS FRIDAY MORNING...WITH MOST ACCUMULATION ON ELEVATED AND
NON-ROAD SURFACES. SNYDER
&&

.AVIATION...
NO CONCERNS THROUGH TUESDAY MORNING. BREEZY TO WINDY CONDITIONS OVER
EASTERN CALIFORNIA AND WESTERN NEVADA TUESDAY AFTERNOON AND EARLY
EVENING. SHOWERS POSSIBLE WITH HIGHER MOUNTAIN OBSCURATION (IN SNOW
SHOWERS) TUESDAY NIGHT AND WEDNESDAY. SNYDER
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 7 AM TO 9 PM PDT TUESDAY FOR NVZ002-004.

CA...LAKE WIND ADVISORY FROM 7 AM TO 9 PM PDT TUESDAY FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:04 PM PDTFlash Flood WarningREVPlumas116 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.